Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 3, 2006, 8:49 AM EDT for Calhoun County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2006, 8:49 AM EDT (12:49 UTC)
- Expired
- Aug 3, 2006, 9:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Calhoun County, MI
The radar
The Grand Rapids radar (KGRR), 84 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:11 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.8 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:25 AM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Aug 3, 3:25 AM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 325 AM EDT THU AUG 03 2006 .SHORT TERM... SFC ANALYSIS SHOWS A FRONTAL BOUNDARY STRETCHING FROM NEAR MKG SOUTHWEST TO NORTHEAST MISSOURI. IR IMAGERY SHOWED CONVECTION LINED UP ALONG THE FRONT AND MOVING NORTHEAST FROM THE MISSOURI VALLEY TO THE SOUTHERN CWA. OF PARTICULAR NOTE WAS FORWARD PROPAGATING MCS OVER SOUTHEAST IOWA AND NORTHEAST MISSOURI. FORECAST CONCERNS IN THE SHORT TERM DEAL WITH CONVECTIVE POTENTIAL TODAY. THE FRONTAL BOUNDARY IS GOING TO SINK SOUTH THROUGH THE CWA TODAY. THE CURRENT CONVECTIVE ACTIVITY WILL ALSO SLOWLY MOVE SOUTH. BUT EARLY THIS MORNING EXPECT QUITE A BIT OF CONVECTION OVER THE SOUTHERN 2 ROWS OF COUNTIES. THE MCS OVER NW MISSOURI IS A BIT ELEVATED NORTH OF THE FRONTAL BOUNDARY AND WILL CONTINUE TO RACE NORTHEAST TOWARD LOWER MICHIGAN ALONG THE THICKNESS CONTOURS. TIMING TOOL PUTS THE MCS NEAR THE LAKESHORE BY 12Z. WILL KEEP THE MENTION OF NUMEROUS TSRA OVER THE SOUTH THIS MORNING WITH CHC POPS ELSEWHERE. BULK SHEAR INCREASES TO 40-45 KTS BY 12Z ACROSS THE CWA. THIS IMPLIES A SEVERE THREAT THIS MORNING. WE CAN/T RULE OUT THE DAMAGING WIND THREAT JUST YET. THE HAIL THREAT LOOKS RATHER LIMITED GIVEN TAMDAR SOUNDINGS SHOWING FREEZING LEVELS AOA 15K FT. SCATTERED SHOWERS AND STORMS WILL DIMINISH FROM NORTH TO SOUTH THIS AFTERNOON AS THE BOUNDARY CONTINUES TO MOVE SOUTH. HIGH PRESSURE WILL BUILD SOUTHEAST FROM CANADA TONIGHT AND PROVIDE COOLER AND SOMEWHAT DRIER AIR TONIGHT INTO FRIDAY. THAT SAID...SFC DEWPOINTS ARE STILL PROGD IN THE 60S...SO IT WILL STILL FEEL HUMID. THE HIGH WILL DRIFT EAST OF THE CWA BY SATURDAY AND ANOTHER WARMUP WILL COMMENCE. .LONG TERM THE NEXT MAJOR NORTHERN STREAM WAVE PHASES WITH A LARGE SYSTEM OVER THE NORTH ATLANTIC TO CURVE OUT ANOTHER EASTERN TROUGH BY EARLY NEXT WEEK. AS THE COLD FRONT WITH THAT SYSTEM MOVES THE GREAT LAKES SUNDAY NIGHT OR EARLY MONDAY...THERE COULD BE THUNDERSTORMS WITH IT. AFTER THE COLD FRONT COMES THROUGH MONDAY MORNING QUIET WEATHER SHOULD PREVAIL MOST OF THE COMING WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && 93 WDM
Hazardous weather outlook, Aug 3, 6:17 AM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 617 AM EDT THU AUG 3 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-041030- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 617 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SIGNIFICANT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING STRAIGHT LINE WINDS THIS MORNING FROM INTERSTATE 96 SOUTH AS A DERECHO FROM NORTHERN ILLINOIS RACES EAST NORTHEAST AT 55 MPH TOWARD LOWER MICHIGAN. ONCE THIS SYSTEM MOVES THROUGH BEFORE NOON QUIET WEATHER WILL RETURN TO SOUTHERN MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS LATER SUNDAY INTO MONDAY AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH LOWER MICHIGAN DURING MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:17 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 23 min |
| Aug 2, 8:24 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 27 min |
| Aug 2, 8:33 PM EDT | Tornado Warning | GRR | Isabella | 27 min |
| Aug 2, 8:39 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 66 min |
| Aug 2, 8:51 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 54 min |
| Aug 2, 9:08 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 67 min |
| Aug 2, 9:18 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Eaton, Ionia | 57 min |
| Aug 2, 9:36 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 47 min |
| Aug 2, 9:42 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 30 min |
| Aug 2, 9:45 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 40 min |
| Aug 2, 9:49 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 56 min |
| Aug 3, 12:13 AM EDT | Special Marine Warning | GRR | 40 min | |
| Aug 3, 6:38 AM EDT | Special Marine Warning | GRR | 97 min | |
| Aug 3, 7:53 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 52 min |
| Aug 3, 8:13 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 47 min |
| Aug 3, 9:36 AM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.